PROPECIAHELP: Persistent Finasteride Propecia Proscar side effects info & discussion forum

Forum for men with PERSISTENT sexual, mental & physical side effects which CONTINUE DESPITE QUITTING Finasteride (Propecia, Proscar), a 5AR inhibitor drug for hair loss, prostate enlargement & prostate cancer.
It is currently Mon Mar 27, 2017 4:27 pm

All times are UTC


Forum rules


BEFORE POSTING IN THE MEMBERS STORY SECTION, PLEASE COPY/PASTE THE FOLLOWING SYMPTOMS/PROFILE TEMPLATE INTO YOUR POST: viewtopic.php?f=3&t=371



Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Wed Feb 15, 2017 9:11 am 
Offline

Joined: Wed Feb 15, 2017 8:53 am
Posts: 6
Age: 23
Drug: Propecia
Usage: 3 days
Started: 30 Jan 2016
Stopped: 01 Feb 2017
Location: UK
0) Where are you from (country)? UK

1) How did you find this forum (Google search -- if so, what search terms? Via link from a forum or website -- if so, what page? Other?) Google

2) What is your current age, height, weight? 23, 180cm, 63kg

3) Do you excercise regularly? If so, what type of excercise? Cardio and weights 3x week

4) What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)? Meat eater, healthy, balanced (paleo recently)

5) Why did you take Finasteride (hair loss, BPH, other)? hair loss

6) For how long did you take Finasteride (weeks/months/years)?

7) How old were you, and WHEN (date) did you start Finasteride?

8) How old were you when you quit, and WHEN (date) did you quit? 23; 1st Feb 2017

9) How did you quit (cold turkey or taper off)? cold turkey

10) What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic? generic 1mg fin

11) What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?

12) How long into your use of Finasteride did you notice the onset of side effects?

13) What side effects did you experience while on the drug that have yet to resolve since discontinuation?

Put an X beside all that apply:

Sexual
[ x] Loss of Libido / Sex Drive
[x ] Erectile Dysfunction
[ ] Complete Impotence
[ x] Loss of Morning Erections
[ x] Loss of Spontaneous Erections
[ x] Loss of Nocturnal Erections
[ ] Watery Ejaculate
[x ] Reduced Ejaculate
[ ] Inability to Ejaculate / Orgasm
[ ] Reduced Sperm Count / Motility

Mental
[ ] Emotional Blunting / Emotionally Flat
[ ] Difficulty Focusing / Concentrating
[ ] Confusion
[ ] Memory Loss / Forgetfullness
[ ] Stumbling over Words / Losing Train of Thought
[ ] Slurring of Speech
[ x] Lack of Motivation / Feeling Passive / Complacency
[ x] Extreme Anxiety / Panic Attacks
[ x] Severe Depression / Melancholy
[ ] Suicidal Thoughts

Physical
[ x] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ ] Penis curvature / rotation on axis
[ x] Testicular Pain
[ ] Testicular Shrinkage / Loss of Fullness
[ ] Genital numbness / sensitivity decrease
[ ] Weight Gain
[ ] Gynecomastia (male breasts)
[ ] Muscle Wastage
[ x] Muscle Weakness
[ ] Joint Pain
[ ] Dry / Dark Circles under eyes

Misc
[ x] Prostate pain
[ x] Persistent Fatigue / Exhaustion
[ x] Stomach Pains / Digestion Problems
[ ] Constipation / "Poo Pellets"
[ ] Vision - Acuity Decrease / Blurriness
[ ] Increased hair loss
[ x] Frequent urination
[ ] Lowered body temperature

[ ] Other (please explain)


14) What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? multivitmain, zinc, probiotic

15) If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the "Blood Tests" section and link to them in your post)? Awaiting results

16) Anything not listed in the above questions you'd like to share about your experience with Finasteride?

17) Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.

To keep it short:

Visited private hair loss clinic for MPB, was told a bunch of lies about propecia safety, took drug for 3 days (3 doses of 1mg).

Third day symptoms: weak erection, weak orgasm, testicles moving uncontrollably in the sack, penis developed large protruding vein down left sid.

I googled symptoms, found out about PFS and the 'crash', immediately quit.

Day 1 since quitting: Sudden bloating, gas. Hot flushes to face.

Day 3 since quitting until now: depression and debilitating anxiety (I was 100% happy energetic and healthy prior to fin). Penis normal looking (no more large vein). Sexual symptoms disappeared, adopted paleo diet, bowels back to normal.

Day 10 since quitting: Insomnia some nights. Wake after 4/5 hours sleep every night.

Day 12 since quitting: Pain in urethra, penis cold and wrinkled (at times), floppy penis, erectile dysfunction, loss of libido returns. Urine flow weak (half of my piss dribbles out, never occurred before). Went to doctors for testosterone blood test (awaiting results)

Since then until now: Large penis vein has returned, still have pain in groin, three hours last night (woke at 4am and couldnt sleep again), frequent desire to piss but no real need to. Extreme depression, stress, and fear. Morning wood disappears. Try to get erection but its not easy, very flaccid. Sex drive mostly gone.

Its been two weeks today since I quit and my symptoms PLUS new ones have returned. I am at the lowest point in my life.

Can anyone advise on what I can expect, or what I can do? I am having panic attacks.

Thanks everyone.


Top
 Profile  
 
PostPosted: Thu Feb 16, 2017 9:00 pm 
Offline

Joined: Sat May 08, 2010 10:51 pm
Posts: 282
Location: Scotland
I'm really sorry to read your story, and that the hair loss clinic would still be giving false reassurances in light of empirical evidence to the contrary. I don't have any specific advice for you, apart from as well as the side effects that have hit you, you are dealing with the emotional fallout of what has happened. It's important that you look after yourself and try not to get overwhelmed by it all, which I appreciate isn't easy considering everything. I think sites like this can be good and bad. Good in as much as you feel that you are not alone and that the problem is being worked on via the pfsfoundation etc, bad because it can flood you. I would encourage you to join the other support website, solvepfs, as there are more frequent posters there that are quite proactive and are more likely to respond to any posts you make.

You are not alone and there are always guys on here and on solvepfs that will have your back.

Things also invariably do get better.

Take care.


Top
 Profile  
 
PostPosted: Fri Feb 17, 2017 3:57 pm 
Offline

Joined: Wed Feb 15, 2017 8:53 am
Posts: 6
Age: 23
Drug: Propecia
Usage: 3 days
Started: 30 Jan 2016
Stopped: 01 Feb 2017
Location: UK
Thank you for your response. Dealing with total depression but some moments are better than others. Have to stay positive


Top
 Profile  
 
PostPosted: Sat Feb 18, 2017 4:49 pm 
Offline

Joined: Wed Feb 15, 2017 8:53 am
Posts: 6
Age: 23
Drug: Propecia
Usage: 3 days
Started: 30 Jan 2016
Stopped: 01 Feb 2017
Location: UK
Thank you for your response.

I got my serum testosterone levels checked 12 days after quitting, the result is: 11.2 (range 8.4 - 28.7). This is really low... I am 23, I weight train, have muscle and virtually no fat on my body.

What can I do now? my doctor said no further action is required. I have symptoms still.

I was wondering if Mew, or anyone, can give any advice as I am not getting any medical help. I quite 17 days ago. Is it possible things will improve?

Thanks


Top
 Profile  
 
PostPosted: Mon Feb 20, 2017 2:15 pm 
Offline

Joined: Wed Feb 15, 2017 8:53 am
Posts: 6
Age: 23
Drug: Propecia
Usage: 3 days
Started: 30 Jan 2016
Stopped: 01 Feb 2017
Location: UK
Just thought I would update my situation

I have been getting really bad insomnia and a heavy slow heartbeat in bed. My mind won't let me sleep but my body is tired. I wake up every few hours. I think this may be related to GABA? Does anyone know of a solution to this?

My dock is cold and not getting blood flow. My legs feel weak. Nearly three weeks off the drug now.

My serum testosterone has come back very low; 11.8 (8-28) taken two weeks after quitting.

My doctor says everything is normal and I have anxiety. Just isn't true.


Not sure what to do now... can't sleep and my dick is cold and nearly impotent.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC


Who is online

Users browsing this forum: No registered users and 6 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB® Forum Software © phpBB Group

phpBB SEO